Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: Question
Created On 1/19/06 2:40 PM
Topic View:

View thread in raw text format


love_to_do_chesed
Junior Supporter

Posts: 4
Joined: Jan 2006

1/19/06 2:40 PM
User is offline

Hi, Dr. Price! Maybe you can be of help. I moved to Philadelphia a few months ago and am in the process of looking for a good psychiatrist in my area. For 5 years I've been taking Paxi for social anxiety disorder and a mild case of OCD. Boruch HaShem, my anxiety situation has improved dramatically in the last 2 years. At this stage, I mainly need to be re-evaluated and ultimately wean off Paxil, if at all possible. If you can be of help, it would be greatly appreciated. Thank you.


-------------------------
Love To Do Chesed
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1947
Joined: Jan 2006

1/20/06 8:27 AM
User is offline

Ahh Philly, my native home. You have a world class medical institution there in University of Pennsylvania. A friend of mine, David Weiss MD works there. A big talmud chacham as well. Contact Penn to get his info. The slower the taper off Paxil the better. Nasty flu-like withdrawal side effects if done too quickly. In the movie, "Shopgirl," you see Claire Daines withdrawing from her SSRI. Not pleasant. Paxil has a very short half-life, so even if you miss one day, you may experience something.

Good Shabbos,

Rabbi Price, M.D.
 
Reply
   
Quote
   
Top
   
Bottom
     



Torsalicious613
Senior Supporter

Posts: 461
Joined: Mar 2005

1/25/06 9:56 AM
User is offline

hey, i know a dr. price in philadelphia, where i live. he works with gruenberg (my shrink) & summers. ever heard of him? are you related? i heard he's very good, he's helped a lot of people and he calls me sometimes when i call and have a qusetin and dr. gruenberg is not there or is not available for some reason. ahh. shrinks are sooo relaxing. i loove them.

atara


-------------------------
what the hecka is a signiature?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1947
Joined: Jan 2006

1/27/06 12:38 AM
User is offline

My name was changed from Press to Price when we came off the boat from Kovno, Lithiuana to Philly about 140 years ago, so I am not related to any other Price's.

Rabbi Price, M.D.
 
Reply
   
Quote
   
Top
   
Bottom
     



Holding on
Senior Supporter

Posts: 335
Joined: Mar 2006

3/29/06 5:14 PM
User is offline

Torsa,
I wish you can convince me that they are relaxing. Just thinking about them makes me nervous and jittery.

Rabbi Price,
Are nightmares connected to depression? Is there anything to do about a reacuring, unbased, out of control fear? Also, any recomendations about shrinks in the Brooklyn area? I need someone ASAP.
One more thing, is it at all possible to overcome depression without drugs/meds? Will therapy help without them?
Thanks in adavance for your reply!
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1947
Joined: Jan 2006

3/29/06 11:52 PM
User is offline

One can certainly overcome mild and moderate cases of depression, anxiety and phobias with psychotherapy. It may take a bit longer to achieve relief but the benefits can be long lasting. Speaking of relief, you can contact the Relief referral agency in Brooklyn at (718) 431-9501 to locate a mental health professional near you. Not everyone who has nightmares is depressed. Some think of dreams as an opportunity for your conscious censoring mind to shut off enabling your unconscious mind to express your secret core desires and concerns which can be so shocking and yet so revealing. Great material for therapy and self-understanding. Medication can facilitate one's progress in therapy by allowing the brain to more readily enbrace new ways of looking at things and alleviate more immediate symptoms.

Rabbi Price, M.D.
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.